Jump to content
CrazyBoards.org

Recommended Posts

Hey! I just posted in Bipolar but decided here too. Anyway, I have just (as of today) tapered off of paxil and am on (and going up) 50 mg of lemictal (my first mood stabilizer after almost 15 yrs on paxil). Anyway, I am thinking I am having symptoms from paxil withdrawal (the last two days have been crying a lot with some anxiety and obsessional thinking). I'm headed to the doctor but wanted to hear from fellows who are like-diagnosed! Thanks!

Link to comment
Share on other sites

I was on Lamictal 500mg for a while about eight years ago. I developed eye tics that didn't allow me to drive straight and they taste pretty foul. (At least that was my problem, if I took the pill and it touched my tongue in any way, I'd puke. I lost about a weeks worth of meds that way.) I can't really say anything for the effectiveness--mainly because I didn't notice any real change other than an overall numbing and the side-effects. I imagine it was a misRX, possibly a misDX as well, but I can't say for certain.

 

Be safe and report any side effects that occur to your doctor.

Edited by SoullessTechnocrat
Link to comment
Share on other sites

Paxil does sometimes come with withdrawal symptoms. My husband had rages. I can't speak as to others, but there was just a thread on Paxil, and it was largely agreed there were withdrawal symptoms.

 

While Lamictal didn't work for Soulless, it is first line treatment for BP II. I've been on it for 7years, and like it. What you need to be prepared for is a rocky titration: You may have mood swings, aches and pains, headaches, vivid dreams and nightmares, etc., etc. If you are wondering about a side effect, please ask. You might also want to look through this forum (mood stabilizers) to see some of the threads so you can see how varied the side effects are.

 

What should happen is that when you reach a therapeutic level, all those side effects go away. Therapeutic levels seem to range between 100mg and 250mg. 150mg is officially considered therapeutic.

 

The one thing to look out for is Stephens Johnson Syndrome, known around here as THE RASH. This is a serious side effect, and needs attention. Anti-seizure meds (Lamictal is one) have a tendency to cause rashes, but you should call your pdoc if you develop a rash anyway. Not every rash is THE RASH, but many pdocs will pull you off just to be safe.

 

On a final note, please don't post the same thread in more than one place (although I cannot find your other thread). If it is in the wrong place, the mods will move it.

Link to comment
Share on other sites

  • 2 weeks later...

Hi there. New to this board. I have been prescribed Lamictal for BP II. I did a lot of research and reluctantly decided to try it. I don't know if it's possible to feel better after only a few days on the low dose of 25mg (Titrating starting dose), but I swear I just felt different in a good way.

However, upon continuing my extensive research on the drug, I got frightened of seemingly unavoidable and frequently reported side effect of hair loss (alopecia is listed as an uncommon side effect in anywhere from 1/100 - 1/1000 users in the GSK drug info insert), as well as the known immunosuppressant qualities of Anticonvulsants. I was recently diagnosed with aptogenic alopecia and am hell bent on reversing the thinning...I don't want to exacerbate it by taking something that will make my already thinning hair fall out too. I am a female, so I can't just rock a buzz cut and say 'screw it!' (I wouldn't look good GI Jane / Birtney style haha)

Can anyone, including @crctlms, who has been on Lamictal long term discuss whether they have experienced such side effects as lowered immunity and hair loss? I have seen many, many posts complaining about hair loss with lamictal. I had some mystery liver issues years ago that resolved on their own, but I certainly don't want to do anything to compromise my renewed immune health.

Thank you for your time

Link to comment
Share on other sites

Lamictal can have a rocky titration, but Paxil was hell on Earth for me to get off. I had horrendous mood swings from being giddy one moment to being in tears and nearly suicidal the next. It took about 6 weeks off Paxil for all that to resolve.

Link to comment
Share on other sites

I've had not immunosuppressant effects. At all. I've never even heard of that side effect, frankly.

 

I have had some hair loss, but it isn't until I added lithium about two years ago. So it my all be the lithium. It isn't much, it can be minimized with hair cuts (no buzz cuts, you're getting a little over the top) and hair product.

 

To me, certain side-effects are worth not feeling like shit.

Link to comment
Share on other sites

Thank you all for your input - I really appreciate it., and hearing positive feedback about the lamictal is very helpful. Sometimes I feel like the majority of comments I find are highlighting the negatives (which I get...crap ones bad and we need to vent and also want to warn others ), so hearing some non-alarming reviews is a relief.

Crtclms - hahaha yes, my buzz cut fears are probably a bit melodramatic. I've just been in panic mode since I just received the diagnosis about hormonal alopecia from my Derm this week...short hair I can handle, I just don't want to think I will cause major fall out and worsen whatever is going on with me genetically that's causing the thinning. I will have to see how it goes. I do agree - it's a matter of weighing the pros and cons of maybe finally having some sense of mental stability.

Jt07 - yeah I seriously thought I was going to die or I had truly lost my mind when I was dealing with the Paxil effects. Thankfully I only had to deal with those problems for a couple of days (I had only been on it a few days when I reacted so badly). I can't imagine the hell 6 weeks of withdrawal would have been like. Glad you made it through and thank you for the honest comment regarding the lamictal titration. It need to know what I am getting myself into haha

Katg10 - Haha! Yeah I have very fine hair to begin with , so loss would definitely be noticeable . Thank you for mentioning. The fish oil though. I am glad to hear that you have not experienced loss and to know that is part of your regimen. I take fish oil daily, so perhaps that will help stave off too much of a problem.

Thank you again all for your honest input & for the luck! And I hope you all stay well and cont to feel better

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...